Alert archive / New York / Lakeshore Flood Warnings in 2008

Lakeshore Flood Warning 1, NWS Buffalo, NY

January 30, 2008Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this lakeshore flood warning at Jan 30, 2008, 5:24 AM EST for Chautauqua County, Erie County, New York. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2008, 5:24 AM EST (10:24 UTC)
Expired
Jan 30, 2008, 11:56 AM EST
In force
7 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lakeshore flood warning went out at Jan 30, 3:14 AM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jan 30, 3:14 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
314 AM EST WED JAN 30 2008

.SYNOPSIS...
A POTENTIALLY HAZARDOUS WEATHER SITUATION WILL BE FOUND ACROSS ALL
OF WESTERN AND NORTH CENTRAL NEW YORK THROUGH MUCH OF THE DAY TODAY
AS A DEEP STRONG STORM SYSTEM WILL SWEEP A POWERFUL COLD FRONT
ACROSS OUR REGION. WINDS IN MANY AREAS WILL GUST TO NEAR 60 MPH WITH
A DRAMATIC DROP IN TEMPERATURES. TEMPERATURES WILL DROP AS MUCH AS
30 DEGREES WITHIN A FEW HOURS OF THE FRONTAL PASSAGE. SNOW AND
BLOWING SNOW WILL OCCUR ACROSS THE AREA THROUGH AT LEAST THE EARLY
PART OF THE DAY WITH A BETTER CHANCE FOR ACCUMULATING SNOWS DOWNWIND
OF THE LAKES...ESPECIALLY OFF LAKE ONTARIO. THE WEATHER WILL IMPROVE
THURSDAY BEFORE AN APPROACHING STORM SYSTEM BRINGS THE POTENTIAL FOR
SIGNIFICANT WINTRY WEATHER FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHARP SURFACE COLD FRONT CURRENTLY RACING ACROSS CENTRAL LAKE ERIE
AND NORTHEAST OHIO. COLD FRONT MARKED BY WIND GUSTS IN EXCESS OF 50
KNOTS PER UPSTREAM OBSERVATIONS OUT OF NORTHERN OHIO. IN ADDITION...
VERY NARROW LINE OF CONVECTION ALONG AND AHEAD OF THE BOUNDARY COULD
ENHANCE GUST POTENTIAL SOMEWHAT...BUT THIS ACTIVITY HAS BEEN
WEAKENING AS IT MOVES EASTWARD. DRAMATIC COLD AIR ADVECTION BEHIND
THE FRONT WITH TEMPERATURES DROPPING SOME 20 PLUS DEGREES
IMMEDIATELY BEHIND THE FRONT.

FOLLOWING THE FRONT...IT APPEARS THAT VERY STRONG WINDS ARE
ALL BUT CERTAIN AS 925-850 MB WINDS WILL BE IN THE 55-65 KNOT RANGE
FOR A GOOD 6 TO 9 HOURS FOLLOWING THE FRONTAL PASSAGE.

INTENSE LOW LEVEL COLD AIR ADVECTION WILL CHANGE ANY RAIN RAPIDLY
OVER TO SNOW AND WILL FLASH FREEZE ANY LINGER MOISTURE ON ROADWAYS.
MOS GUIDANCE NOT HANDLING INFLUX OF ARCTIC AIR VERY WELL AND
LOOKS MUCH TOO WARM. WILL BRING AFTERNOON TEMPERATURES DOWN TO AT
LEAST THE TEENS OR AS COLD AS 10 ABOVE CONSIDERING SOURCE REGION OF
THE AIRMASS.

WITH THE INTENSE COLD ADVECTION...SOME LAKE SNOWS WILL ALSO FORM
NORTHEAST OF THE LAKES TODAY. THE COMBINATION OF RAPID DRYING BEHIND
THE FRONT AND THE STRONG WIND FIELDS WILL KEEP THIS ACTIVITY RATHER
LIMITED IN INTENSITY OFF LAKE ERIE...BUT ONCE WINDS SUBSIDE SOMEWHAT
THIS AFTERNOON LAKE SNOWS COULD INTENSIFY EAST OF LAKE ONTARIO. WE
ARE NOT EXPECTING A GREAT DEAL OF SNOW ACROSS THE AREA WITH A
GENERAL INCH OR SO...WITH SLIGHTLY HIGHER AMOUNTS DOWNWIND OF LAKE
ERIE OF 2 TO 3 INCHES WITH POTENTIAL AMOUNTS NEARING WARNING
CRITERIA OFF LAKE ONTARIO. HOWEVER...IN ADDITION TO THE HIGH WIND
WARNING WHICH IS ALREADY IN PLACE FOR THE AREA WE WILL BE ISSUING A
WINTER WEATHER ADVISORY. WE FEEL THIS IS JUSTIFIED BASED ON THE
GIVEN VERY WINDY CONDITIONS...DRAMATIC PLUMMETING OF
TEMPERATURES...FLASH FREEZE ON ROADWAYS...SNOW AND BLOWING SNOW ALL
CONTRIBUTING TO THE POTENTIAL FOR HAZARDOUS TRAVEL CONDITIONS
ESPECIALLY DURING THE MORNING COMMUTE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
LAKE SNOWS WILL LIKELY CONTINUE EAST OF LAKE ONTARIO TONIGHT AS
WINDS SLACKEN HOWEVER SNOWS SHOULD BE WINDING DOWN AS DRIER AIR
ADVECTS INTO THE AREA AND INVERSION HEIGHTS DROP SIGNIFICANTLY.
SURFACE WINDS WILL ALSO RAPIDLY DIMINISH TONIGHT...ESPECIALLY AFTER
MIDNIGHT AS WIND FIELDS ALOFT SLACKEN...TEMPERATURE ADVECTION
BECOMES NEUTRAL...AND RIDGING WORKS INTO THE AREA FROM THE WEST.

THURSDAY LOOKS TO BE TRANQUIL AS RIDGING BUILDS ACROSS THE AREA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THIS PERIOD WILL BE FAIRLY MILD OVERALL...BUT WILL START WITH
ANOTHER SIGNIFICANT STORM ON FRIDAY. MODELS ARE GENERALLY COMING
INTO CONSENSUS WITH BRINGING SFC LOW UP FROM OHIO VALLEY INTO WRN
NY OR ERN LK ERIE ON FRIDAY AFTERNOON BEFORE WEAKENING AND TRYING TO
REDEVELOP EASTWARD TOWARD THE COAST...12Z/29 ECMWF STILL KEEPS
SYSTEM A BIT FURTHER WEST THAN GFS...BUT THERE SHOULD BE ENOUGH WARM
AIR LIFTING NORTH AHEAD OF THE SYSTEM TO BRING AT LEAST SOME
CHANGEOVER TO SLEET/FRZG RAIN OR EVEN RAIN FOR A TIME. FAIRLY DECENT
SLUG OF QPF IN THE 0.5 TO 1 INCH RANGE...SO FRIDAY WILL INDEED BE A
MESSY DAY. FOR NOW WILL BRING POPS INTO WEST AFTER MDNT THURS NT AND
UP TO CATEG ALL AREAS ON FRIDAY. WILL START PRECIP AS SNOW AND THEN
A MIX OF EVERYTHING ON FRIDAY. WE MAY HAVE A TOUGH TIME BUDGING THE
SFC COLD AIR WITH LOW LEVEL NE FLOW FROM HIGH OVER QUEBEC...SO MAY
NOT GO TO STRAIGHT RAIN THAT EASILY. STAY TUNED.

YET ANOTHER IN A PARADE OF PACIFIC SYSTEMS WILL APPROACH THE EASTERN
GREAT LAKES REGION BY THE END OF THE LONG TERM PERIOD. THE NEW
00Z/30 GFS AND ECMWF CONTINUE TO SHOW ANOTHER PACIFIC SHORTWAVE
EJECTING OUT OF THE MEAN WESTERN CONUS TROUGH. AS IS USUALLY THE
CASE WITH THESE SYSTEMS...THERE IS CONSIDERABLE DISAGREEMENT WITH
RESPECT TO THE TIMING OF THIS SYSTEM. FOR NOW HAVE HELD WITH
CONTINUITY AND KEPT MONDAY DRY WITH CHANCE POPS MON NGT/TUE. THE
VAST MAJORITY OF THE GEFS ENSEMBLE MEMBERS AND OTHER OPERATIONAL
MODEL GUIDANCE SHOW PLENTY OF WARM AIR BEING DRAWN NORTH AHEAD OF
THIS SYSTEM...SO AT THIS EARLY JUNCTURE IT LOOKS LIKE A MAINLY RAIN
EVENT.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
THE POTENT COLD FRONT THAT IS PUSHING THROUGH WESTERN OHIO IS
FORECAST TO PUSH THROUGH WESTERN AND CENTRAL NEW YORK BETWEEN 09Z
AND 13Z. SCATTERED SHOWERS ARE BREAKING OUT WELL AHEAD OF THE FRONT
ON THE NOSE OF THE 60 KNOT LOW LEVEL JET...BUT THE BEST ORGANIZED
AREA OF SHOWERS AND POSSIBLE CONVECTION IS STILL EXPECTED TO DEVELOP
RIGHT AHEAD OF THE FRONT. ANY CONVECTION THAT DOES DEVELOP WILL BE
CAPABLE OF TRANSPORTING DOWN THE HIGHER WINDS ALOFT.
OTHERWISE...LLWS WILL BE THE MAIN CONCERN AHEAD OF THE FRONT.

AN HOUR OR TWO OF SNOW AND BLOWING SNOW BEHIND THE FRONT WILL
MAINTAIN IFR CONDITIONS...BEFORE CONDITIONS IMPROVE TO MVFR BY
MIDDAY IN THE WEST. SOME LIMITED LAKE EFFECT MAY DEVELOP IN THE KBUF
AREA WITH IFR CONDITIONS CONTINUING THROUGH THE MORNING...A BETTER
CHANCE OF THIS AT THE KART TERMINAL THROUGH MIDDAY AND EARLY
AFTERNOON.

LOOKING FURTHER AHEAD...LAKE SNOWS MAY CONTINUE WEDNESDAY NIGHT
EAST OF LAKE ONTARIO BUT WINDS WILL QUICKLY DIMINISH AS A RIDGE OF
HIGH PRESSURE MOVES ACROSS THE REGION ON THURSDAY FOR VFR
CONDITIONS. ANOTHER LOW WILL MOVE UP FROM THE OHIO VALLEY TO
WESTERN NEW YORK ON FRIDAY AND PROVIDE A VARIETY OF PRECIPITATION
TO THE REGION...AND ASSOCIATED IFR CONDITIONS. MORE TRANQUIL
WEATHER WILL RETURN FOR THE WEEKEND WITH VFR TO OCCASIONALLY MVFR
CIGS AND GENERALLY DRY CONDITIONS.

&&

.MARINE...
HIGH IMPACT WEATHER TODAY IN THE MARINE FORECAST WITH STRONG WINDS
IMMEDIATELY ALONG AND BEHIND AN INTENSE COLD FRONT LOCATED OVER
CENTRAL LAKE ERIE AT 07Z. STRONG LOW LEVEL COLD AIR ADVECTION WILL
RESULT IN AN INCREASINGLY UNSTABLE MARINE BOUNDARY LAYER AND SUPPORT
VERY EFFICIENT DOWNWARD MOMENTUM TRANSFER OF THE 50+ KNOT WINDS AT
925MB. STRONG ISALLOBARIC PRESSURE RISES BEHIND THE COLD FRONT WILL
ALSO CONTRIBUTE A SIGNIFICANT AGEOSTROPHIC COMPONENT TO THE LOW
LEVEL WIND FIELD...FURTHER ENHANCING THE STRONG WINDS.
FURTHERMORE...WEST/SOUTHWEST WINDS FUNNEL UP THE LENGTH OF LAKE ERIE
AND ONTARIO WHICH PRODUCES TOPOGRAPHICALLY FORCED ENHANCEMENT TO THE
WINDS AT THE EASTERN END OF EACH LAKE.

ALL OF THE INGREDIENTS ARE COMING TOGETHER FOR STORM FORCE WINDS FOR
AT LEAST A FEW HOURS THIS MORNING ON BOTH LAKES ERIE AND ONTARIO.
THE STORM WARNING WHICH WAS PREVIOUSLY ISSUED WILL REMAIN IN EFFECT.
WITH THE STRONG WINDS...LONG FETCH...AND UNSTABLE MARINE BOUNDARY
LAYER...SIGNIFICANT WAVE HEIGHTS ON THE OPEN WATERS OF LAKE ONTARIO
MAY APPROACH 20 FEET. WINDS SHOULD DIMINISH TO GALE FORCE LATER THIS
AFTERNOON...THEN QUICKLY DIMINISH TO LESS THAN 20 KNOTS BY THURSDAY
MORNING AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE EASTERN GREAT
LAKES.

WITH THE STRONG WINDS AND PLUMMETING TEMPERATURES TODAY AND THIS
EVENING...WILL ALSO ISSUE A HEAVY FREEZING SPRAY WARNING. WIND
DRIVEN SPRAY FROM LARGE WAVES WILL CAUSE SEVERE ICE BUILDUP ON
EXPOSED SURFACES OF VESSELS.

&&

.TIDES/COASTAL FLOODING...
WE WILL ISSUE A LAKESHORE FLOOD ADVISORY WITH THIS FORECAST
ISSUANCE. THE STRONG WEST/SOUTHWEST WINDS WILL PUSH A STORM SURGE
INTO THE EASTERN END OF LAKE ERIE. THE NGM BASED STORM SURGE
FORECAST GUIDANCE SHOWS A SURGE EXCEEDING 5 FEET...AND THE NEWER
GREAT LAKES FORCAST SYSTEM FROM GLERL SHOWS A CREST OF ABOUT 7
FEET AT BUFFALO. FLOOD STAGE ON LAKE ERIE AT BUFFALO IS 8 FEET.
THIS LEVEL IS VERY DIFFICULT TO REACH DURING PERIODS OF BELOW
NORMAL WATER LEVELS IN LAKE ERIE...WHICH REPRESENTS THE CURRENT
STATE OF THE LAKE. THE CREST IS EXPECTED AROUND 10 AM THIS
MORNING AT ABOUT 7 FEET ABOVE LOW WATER DATUM.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 6 PM EST THIS AFTERNOON FOR NYZ001>003-
     010>013-019>021-085.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NYZ001>005-010>014-019>021-085.
     LAKESHORE FLOOD ADVISORY UNTIL NOON EST TODAY FOR NYZ010-019-
     085.
     HIGH WIND WARNING UNTIL 8 PM EST THIS EVENING FOR NYZ004>008-
     014.
     WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 AM EST
     THURSDAY FOR NYZ006>008.
MARINE...HEAVY FREEZING SPRAY WARNING FROM 8 AM THIS MORNING TO
         MIDNIGHT EST TONIGHT FOR LEZ040-041.
         STORM WARNING UNTIL 6 PM EST THIS AFTERNOON FOR LEZ020-040-
         041.
         HEAVY FREEZING SPRAY WARNING FROM 9 AM THIS MORNING
         TO 3 AM EST THURSDAY FOR LOZ042>045-062>065.
         STORM WARNING UNTIL 8 PM EST THIS EVENING FOR LOZ042-043-
         062-063.
         STORM WARNING UNTIL 8 PM EST THIS EVENING FOR LOZ044-045-
         064-065.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...TMA
LONG TERM...HITCHCOCK/SFM
AVIATION...TJP
MARINE...HITCHCOCK
TIDES/COASTAL FLOODING...HITCHCOCK
Hazardous weather outlook, Jan 29, 4:02 PM EST, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
402 PM EST TUE JAN 29 2008

NYZ001>003-010>013-019>021-085-302115-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
402 PM EST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-014-302115-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
402 PM EST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-302115-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
402 PM EST TUE JAN 29 2008

...STORM WARNING IN EFFECT FROM 2 AM TO 6 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-043-062-063-302115-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
402 PM EST TUE JAN 29 2008

...STORM WARNING IN EFFECT FROM 2 AM TO 8 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-064-065-302115-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
402 PM EST TUE JAN 29 2008

...STORM WARNING IN EFFECT FROM 5 AM TO 8 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-302115-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
402 PM EST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 30, 1:40 AM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
140 AM EST WED JAN 30 2008

NYZ019-300745-
CHAUTAUQUA NY-
140 AM EST WED JAN 30 2008

...LINE OF GUSTY SHOWERS MOVING INTO THE AREA...

* AT 142 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF MODERATE TO HEAVY SHOWERS MOVING TOWARDS THE COUNTY.
  THESE STORMS WERE MOVING OUT OF EXTREME NORTHEASTERN OHIO ACROSS
  NORTHWEST PENNSYLVANIA AND WERE MOVING TO THE NORTHEAST AT 50 TO
  55 MILES AN HOUR.

  WHILE NO THUNDER AND LIGHTNING WAS ASSOCIATED WITH THIS LINE OF
  CONVECTION AT 140 AM...THE POTENTIAL DOES EXIST FOR THE ACTIVITY
  TO INTENSIFY.

RSH
Special weather statement, Jan 30, 2:25 AM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
225 AM EST WED JAN 30 2008

NYZ001-010-300830-
ERIE NY-NIAGARA NY-
225 AM EST WED JAN 30 2008

...LINE OF SHOWERS WITH STRONG WINDS TO MOVE INTO THE AREA...

AT 220 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF MODERATE TO HEAVY SHOWERS LOCATED EAST OF LONG POINT
CANADA...MOVING TO THE EAST AT 65 MPH. THE SHOWERS WILL PUSH THROUGH
NORTHERN ERIE AND NIAGARA COUNTIES BETWEEN 3 AM AND 4 AM AND MAY BE
ACCOMPANIED BY WIND GUSTS UP TO 50 MPH.

TJP
Special weather statement, Jan 30, 3:25 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
325 AM EST WED JAN 30 2008

NYZ001-002-010-011-085-300945-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
325 AM EST WED JAN 30 2008

...LINE OF SHOWERS WITH STRONG WINDS MOVING THROUGH THE NIAGARA
FRONTIER...

AT 320 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF RAIN SHOWERS CAPABLE OF PRODUCING STRONG GUSTY WINDS. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DERBY TO BUFFALO TO
NIAGARA FALLS...AND MOVING NORTHEAST AT 50 MPH.

THIS LINE OF SHOWERS WILL PRODUCE A BRIEF DOWNPOUR WHICH MAY BE
ACCOMPANIED BY WIND GUSTS UP TO 50 MPH. THE LINE WILL REACH BUFFALO
AND LOCKPORT BY ABOUT 330 AM...BATAVIA AND MEDINA BY ABOUT 410
AM...HOLLEY AND LEROY BY ABOUT 425 AM.

HITCHCOCK
Special weather statement, Jan 30, 4:16 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
416 AM EST WED JAN 30 2008

NYZ003-012-013-021-301045-
MONROE-WYOMING-LIVINGSTON-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...WARSAW...GENESEO...
WELLSVILLE
416 AM EST WED JAN 30 2008

...DRASTIC CHANGE ON OUR DOORSTEP...

AT 415 AM...A SQUALL LINE WHICH MARKED THE LEADING EDGE OF SHARPLY
COLDER AIR EXTENDED FROM ALBION TO BATAVIA TO SPRINGVILLE TO
SALAMANCA. THIS LINE FEATURED VERY HEAVY RAIN AND WIND GUSTS OVER
50 MPH. IT WILL CROSS THE ROCHESTER METRO AREA AND LIVINGSTON
COUNTY BY 5 AM AND REACH WELLSVILLE BY 530 AM. IT WILL BE
FOLLOWED BY AN HOUR OR SO OF RAIN WHICH WILL QUICKLY CHANGE TO
SNOW WITH WIND GUSTS BETWEEN 50 AND 60 MPH. ROADS WILL ICE OVER
BEFORE DAYBREAK. BE PREPARED FOR RAPIDLY CHANGING CONDITIONS.

SFM
Local storm report, Jan 30, 4:45 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
445 AM EST WED JAN 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     NON-TSTM WND GST 2 WSW BUFFALO           42.88N 78.89W
01/30/2008  M62.00 MPH       ERIE               NY   C-MAN STATION

0400 AM     NON-TSTM WND GST 1 N DUNKIRK             42.49N 79.35W
01/30/2008  M70.00 MPH       CHAUTAUQUA         NY   C-MAN STATION

0403 AM     NON-TSTM WND GST NIAGARA FALLS           43.09N 79.02W
01/30/2008  M58.00 MPH       NIAGARA            NY   ASOS

0418 AM     NON-TSTM WND GST BUFFALO                 42.89N 78.86W
01/30/2008  M58.00 MPH       ERIE               NY   ASOS

0418 AM     NON-TSTM WND GST DUNKIRK                 42.49N 79.34W
01/30/2008  M59.00 MPH       CHAUTAUQUA         NY   ASOS

0429 AM     NON-TSTM WND GST KENMORE                 42.96N 78.87W
01/30/2008  M60.00 MPH       ERIE               NY   TRAINED SPOTTER

0430 AM     NON-TSTM WND DMG BUFFALO                 42.89N 78.86W
01/30/2008                   ERIE               NY   COUNTY OFFICIAL

            REPORTS OF SCATTERED POWER OUTAGES ON THE WEST SIDE OF
            BUFFALO

&&

HITCHCOCK
Special weather statement, Jan 30, 5:15 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
515 AM EST WED JAN 30 2008

NYZ004-005-014-301145-
WAYNE-NORTHERN CAYUGA-ONTARIO-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...CANANDAIGUA
515 AM EST WED JAN 30 2008

...DRASTIC CHANGE ON OUR DOORSTEP...

A SHARP COLD FRONT EXTENDED FROM ROCHESTER TO WELLSVILLE AT 515 AM
AND WILL SWEEP ACROSS WAYNE AND ONTARIO COUNTIES THROUGH 630 AM.
LOOK FOR A BRIEF PERIOD OF HEAVY RAIN WHICH WILL CHANGE QUICKLY TO
SNOW AND COAT THE ROADS AS TEMPERATURES PLUNGE FROM THE 50S TO THE
20S BY 7 AM. WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60
MPH.

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:01 AM ESTLakeshore Flood AdvisoryBUFChautauqua, Erie2 hr
Jan 30, 3:54 AM ESTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more11 hr
Jan 30, 6:58 AM ESTFlash Flood WarningBUFErie, Niagara6 hr
Jan 30, 10:30 AM ESTWinter Storm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming4 hr
Jan 30, 12:12 PM ESTWind AdvisoryBUFAllegany, Cattaraugus, Livingston, Ontario, Wyoming6 hr
Jan 30, 2:37 PM ESTLake Effect Snow and Blowing Snow AdvisoryBUFChautauqua, Erie, Genesee, Wyoming13 hr
Jan 30, 2:37 PM ESTLake Effect Snow WarningBUFJefferson, Lewis, Oswego20 hr

Nearby

Lakeshore Flood Warnings in New York, 2008Every lakeshore flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.